MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539230
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during a retrograde cholangiopancreatography procedure in the bile duct performed on (b)(6) 2021.During procedure, it was noted that when release was performed, the flexima biliary stent did not separate from the guide catheter.It was found that the guide catheter became stretched.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.Investigation results revealed that the guide catheter detached, therefore this event has been deemed an mdr reportable event.
 
Additional Manufacturer Narrative
Medical problem code: (b)(4).The returned flexima biliary stent was analyzed, and a visual evaluation noted that the stent returned deployed.The guide catheter was kinked at the end and it was detached at the proximal section, the detached part of the guide catheter was stretched and the suture thread didn't return and the suture hole of the push catheter was torn.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process, after analysis it was determined that the push catheter was kinked, the guide catheter was stretched, kinked and detached.The suture hole of the push catheter was torn and the suture thread didn't return indicating that there was problems through the process of deployment.It is most likely that during the procedure user manipulation or some tension caused either by the physician's technique and or even by tortuous anatomy or tight stricture caused the kinks on the push catheter, once the push catheter was kinked the user may have experimented difficulties while pulling out the guide catheter which took the user to apply an extra force that ended stretching and kinking the guide catheter, finally this extra force could have detached the guide catheter and as consequence of the tough movement the suture hole got torn.Therefore, based on the analysis performed and all the information gathered from the customer and the issues found the overall conclusion code assigned will be "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13651588
Report Number3005099803-2022-00777
Device Sequence Number5801444
Product Code FGE
UDI-Device Identifier08714729162544
UDI-Public08714729162544
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2024
Device Model NumberM00539230
Device Catalogue Number3923
Device Lot Number0026841525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale